When the chequered flag fell on the 2008 French Grand Prix at Magny-Cours Lewis Hamilton was not yet a world champion, Mercedes were only in F1 as an engine supplier to a race winning McLaren team, and the only cars Max Verstappen was driving were small and made out of LEGO.
Liberty Media’s takeover of the F1 drivers seat saw many fans rejoicing in the new owner’s determination to see Grand Prix in the traditional heartland of the sport made a priority after years of selling F1 to the highest bidder in the latter part of Ecclestone’s reign.
Parc Ferme, Champagne, Federation Internationale de l’Automobile (FIA) and lets not forget of course – Grand Prix – Formula One’s French connection is clear for all to see. The first Grand Prix was held in France in 1906 and the country is one of a handful of countries that can claim to be the spiritual home the sport and so it was with much bonhomie that in 2018 F1 said Bienvennue to the French Grand Prix after a 10 year hiatus.
And so of the 16 venues to host a French Grand Prix its the Circuit Paul Ricard that picks up the baton. The track was hailed as a new generation of Grand Prix circuit when it first held the race in 1971. The venue raised the bar for circuit design and safety in F1 in a similar way to how Tilke’s modern masterpieces like Sepang and Bahrain did 30 years later. The track still retains those values today with its patented high grip blue and red run-off areas giving the circuit a distinctive look.
The circuit’s 2018 return was marred by poor organisation, leading to traffic chaos for fans traveling to the circuit. For 2019 organisers pulled in an even larger crowd and with a new, well thought out mobility plan, avoided a repeat of the gridlock.
Though the 2019 race would have put even the most dedicated insomniacs into a deep sleep, 2018 proved Paul Ricard to be a track where cars could race and overtake, given the right conditions. Throw in the charming vistas of the surrounding countryside, blanketed in vineyards, and the stunning French Riviera and it all makes for a dream destination for an F1 trip.
Quick Facts and must-have Information
F1 Practice, Qualifying and Race Schedule 2019
|THURSDAY 20th JUNE|
|Promoter Activity||Kids' Pit Lane Walk & Bus Tours||07:30 - 13:00|
|Promoter Activity||VIP Laps (High Speed)||15:00 - 15:30|
|Formula 1||Press Conference||15:00 - 16:00|
|Promoter Activity||3-Day Ticket Holders Only Pit Lane Walk||16:00 - 18:00|
|Formula 1||F1 Experiences - Pit Lane Walk (F1 Experiences Guests Only)||18:00 - 18:30|
|Formula 1||F1 Experiences - Guided Track Tour (F1 Experiences Guests Only)||18:30 - 19:30|
|FRIDAY 21st JUNE|
|FIA Formula 3||Practice Session||09:25 - 10:10|
|Formula 1||First Practice Session||11:00 - 12:30|
|FIA Formula 2||Practice Session||12:55 - 13:40|
|Formula 1||Press Conference||13:00 - 14:00|
|Paddock Club||Paddock Club Truck Tour||13:45 - 14:15|
|Paddock Club||Paddock Club Pit Lane Walk||13:45 - 14:30|
|Formula 1||Second Practice Session||15:00 - 16:30|
|FIA Formula 2||Qualifying Session||16:55 - 17:25|
|FIA Formula 3||Qualifying Session||17:50 - 18:20|
|Renault Clio Cup||Practice Session||18:45 - 19:15|
|FIA Formula 2||Press Conference||19:00 - 19:30|
|Promoter Activity||VIP Laps (High Speed)||19:20 - 19:50|
|FIA Formula 3||Press Conference||19:30 - 20:00|
|Paddock Club||Paddock Club||20:00 - 20:30|
|SATURDAY 22nd JUNE|
|Renault Clio Cup||Qualifying Session||09:20 - 09:50|
|FIA Formula 3||First Race (20 Laps or 40 Mins)||10:30 - 11:15|
|FIA Formula 3||Press Conference||11:35 - 12:05|
|Formula 1||Third Practice Session||12:00 - 13:00|
|Renault Clio Cup||First Race (25 Mins +1 Lap)||13:25 - 13:55|
|Paddock Club||Paddock Club Truck Tour||14:00 - 14:30|
|FIA Formula 2||Drivers' Parade||14:00 - 14:30|
|Paddock Club||Paddock Club Pit Lane Walk||14:00 - 14:45|
|Formula 1||Qualifying Session||15:00 - 16:00|
|Formula 1||Press Conference||16:00 - 17:00|
|FIA Formula 2||First Race (30 Laps or 60 Mins)||16:45 - 17:50|
|Promoter Activity||VIP Laps (High Speed)||18:00 - 18:20|
|Paddock Club||Paddock Club Truck Tour||18:30 - 19:00|
|FIA Formula 2||Press Conference||18:10 - 18:40|
|Promoter Activity||Sisley Parade Lap||19:10 - 19:20|
|Promoter Activity||Renault Parade Lap||19:30 - 19:45|
|SUNDAY 23rd JUNE|
|Renault Clio Cup||Second Race (25 Mins +1 Lap)||08:40 - 09:10|
|FIA Formula 3||Second Race (20 Laps or 40 Mins)||09:55 - 10:40|
|FIA Formula 2||Second Race (21 Laps or 45 Mins)||11:25 - 12:15|
|Promoter Activity||VIP Laps (High Speed)||12:30 - 12:50|
|Promoter Activity||Renault Parade Lap||13:00 - 13:10|
|Paddock Club||Paddock Club Pit Lane Walk||12:30 - 14:00|
|FIA Formula 2||Press Conference||12:35 - 12:55|
|Paddock Club||Paddock Club Truck Tour||13:25 - 13:55|
|Formula 1||Drivers' Track Parade||13:30 - 14:00|
|Promoter Activity||Starting Grid Presentation||14:00 - 14:15|
|Formula 1||National Anthem||14:54 - 14:56|
|Formula 1||Grand Prix (53 Laps or 120 Mins)||15:10 - 17:10|
Please be aware that times are subject to change.
With the average high daytime temperatures at this time of year at 25 degrees and rain unlikely, its safe to say you can leave your winter jacket behind on this trip and stock up on the Ambre Solaire.